Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 60, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 12, 2021, 12:48 PM CDT for Madison County, Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 12:48 PM CDT (17:48 UTC)
- Expired
- Jun 12, 2021, 1:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 40 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 1:05 PM CDT | TSTM WND DMG | 2 Se Hazel Green, AL | LARGE TREE LIMB SNAPPED IN NEW MARKET ROUGHLY TWO MILES EAST OF WALKER LANE AND 231. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
551 WUUS54 KHUN 121748 SVRHUN ALC089-121815- /O.NEW.KHUN.SV.W.0060.210612T1748Z-210612T1815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Huntsville AL 1248 PM CDT Sat Jun 12 2021 The National Weather Service in Huntsville Alabama has issued a * Severe Thunderstorm Warning for... North central Madison County in north central Alabama... * Until 115 PM CDT. * At 1247 PM CDT, a severe thunderstorm was located near Hazel Green, or 8 miles north of Meridianville, moving south at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Meridianville, Moores Mill, Hazel Green, New Market and Fisk. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3491 8641 3485 8664 3499 8665 3499 8650 TIME...MOT...LOC 1747Z 347DEG 9KT 3498 8659 HAIL...<.75IN WIND...60MPH $$ GH
2 follow-up statements
487 WWUS54 KHUN 121801 SVSHUN Severe Weather Statement National Weather Service Huntsville AL 101 PM CDT Sat Jun 12 2021 ALC089-121815- /O.CON.KHUN.SV.W.0060.000000T0000Z-210612T1815Z/ Madison AL- 101 PM CDT Sat Jun 12 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR NORTH CENTRAL MADISON COUNTY... At 101 PM CDT, a severe thunderstorm was located over Hazel Green, or near Meridianville, moving south at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Meridianville, Moores Mill, Hazel Green, New Market and Fisk. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3491 8641 3485 8664 3495 8664 3498 8650 TIME...MOT...LOC 1801Z 347DEG 9KT 3495 8658 HAIL...<.75IN WIND...60MPH $$ GH
483
WWUS54 KHUN 121809
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
109 PM CDT Sat Jun 12 2021
ALC089-121819-
/O.EXP.KHUN.SV.W.0060.000000T0000Z-210612T1815Z/
Madison AL-
109 PM CDT Sat Jun 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MADISON COUNTY
WILL EXPIRE AT 115 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3491 8641 3485 8664 3495 8664 3498 8650
TIME...MOT...LOC 1809Z 347DEG 9KT 3494 8658
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:33 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 12, 12:33 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1233 PM CDT Sat Jun 12 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 1015 AM CDT Sat Jun 12 2021 Fog that was prevalent across the area this morning is still dissipating/lifting...but some patchy fog remains mainly in portions of Morgan and Cullman Counties, especially along the higher terrain. Otherwise, sky conditions are gradually clearing with some cu noted to be forming in NE and SW portions of the area that have experienced more insolation thus far. The main larger scale feature of interest is a shortwave that will be traversing the area from NW- SE during this afternoon, which may help instigate showers and thunderstorms. It is still difficult to determine what areas may ultimately be favored for development with somewhat mixed signals between dynamic forcing and thermodynamic instability. Nevertheless, western areas do appear slightly favored overall and scattered POPs will be continued there for this afternoon with isolated POPs in far eastern locations. Shear profiles are generally not supportive of strong cell organization and small, multi-cell clusters would seem to be favored. However, fairly steep low-lvl lapse rates along with high PW values would indicate a good threat for strong wind gusts from any stronger cells today. Generally small adjustments were made to the ongoing forecast with no significant changes at this time. .SHORT TERM...(Tonight through Monday) Issued at 250 AM CDT Sat Jun 12 2021 Drier conditions are forecast tonight as daytime heating comes to an end and the trough pushes to the south of the area. Patchy fog may develop again tonight with light winds and mostly clear skies. Regardless, another mild night is forecast with lows in the upper 60s and low 70s. Sunday will feature anticyclonic flow aloft with the trough exiting to the south. However, the atmosphere will once again be highly unstable with SBCAPE values climbing into the 2000-4000 J/Kg range. However, there is no shortwave trough like today and the atmosphere is slightly drier. Therefore, expect storms will be a bit more isolated to scattered on Sunday. Storms should be able to form on outflow and differential heating boundaries by mid to late afternoon. Highs will once again climb into the upper 80s to low 90s. Again, there could be some strong to marginally severe storms on Sunday afternoon as well but think the setup looks better today. Heat indices will once again be near 100 degrees on Sunday. Showers/storms will generally come to an end Sunday night with the loss of daytime heating. Mild temperatures are forecast overnight with lows in the upper 60s to low 70s. Ridging aloft will continue on Monday ahead of a trough that will dive southeastward out of the Great Lakes Region. These higher heights aloft will lead to poor mid-level lapse rates with a cap persisting throughout much of day. Due to this, left the forecast dry with sunny skies. Highs will once again be in the upper 80s to low 90s. .LONG TERM...(Monday night through Friday) Issued at 250 AM CDT Sat Jun 12 2021 A cold front associated with the approaching trough will move through the forecast area late Monday night into early Tuesday. This front will usher in a true airmass change for mid-June. As mentioned above, the atmosphere will be rather dry ahead of this front. Therefore, do not expect any precipitation with this frontal passage. Drier air will move in behind the boundary with a noticeable difference in the humidity throughout much of the long-term forecast. Temperatures will also drop a few degrees with highs generally in the mid 80s on Tuesday and Wednesday. Lows Wednesday and Thursday morning will be in the upper 50s to low 60s. Overall, rather pleasant weather is forecast for mid- June throughout much of the long-term forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1230 PM CDT Sat Jun 12 2021 An upper-lvl system will be moving southward across the area this afternoon, instigating SHRA/TSRA development. In fact, an area of SHRA/TSRA has already developed and will likely impact KHSV through ~21Z. Given sctd nature of TSRA activity, TEMPO group will address threat/impact for KHSV. If the strongest part of cell impacts the location, vis/ceiling impacts could be further decreased to IFR range. SHRA/TSRA may develop near KMSL later as upr-low moves SWRD across the area, but lower confidence in impacts there. SHRA/TSRA activity is expected to decrease with the loss of daytime heating and as the upr-lvl system begins to move away especially after 21-00Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KDW SHORT TERM...MA LONG TERM...MA AVIATION...KDW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 12, 10:51 AM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1051 AM CDT Sat Jun 12 2021 ALZ001>010-016-TNZ076-096-097-130700- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 1051 AM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... A few strong to marginally severe storms will be possible this afternoon with locally damaging wind gusts possible. These storms will also produce heavy rainfall with localized flash flooding possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered afternoon storms are expected again on Sunday with gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jun 12, 12:31 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1231 PM CDT Sat Jun 12 2021
TNZ076-096-121815-
Moore TN-Lincoln TN-
1231 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MOORE AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 12 miles southwest of Shelbyville, moving south at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Belleville, Mulberry, Chestnut Ridge, Mimosa, Booneville and Howell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3535 8654 3536 8650 3521 8641 3519 8665
3531 8665 3533 8660 3536 8660 3537 8657
TIME...MOT...LOC 1730Z 351DEG 10KT 3534 8657
GHThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:13 PM CDT | Special Weather Statement | HUN | Madison | 47 min |
| Jun 12, 1:33 PM CDT | Special Weather Statement | HUN | Limestone | 42 min |
| Jun 12, 1:39 PM CDT | Special Weather Statement | HUN | Jackson | 51 min |
| Jun 12, 1:57 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 33 min |
| Jun 12, 2:26 PM CDT | Special Weather Statement | HUN | Morgan | 49 min |
| Jun 12, 3:16 PM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Jun 12, 3:54 PM CDT | Special Weather Statement | HUN | Lawrence | 51 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 31 min |
| Jun 12, 4:57 PM CDT | Special Weather Statement | HUN | Lawrence | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.